Skip to main content

Professor Saul Jacka

About Saul

My research is in many areas of probability theory with special interests in mathematical finance, stochastic processes, stochastic control, optimal stopping, conditioned processes and probability on trees and related structures.

I am Editor-in-Chief of the international journal Stochastics.

I currently serve on the Scientific Steering Committee of the Isaac Newton Institute.

I am a Faculty Fellow at the Alan Turing Institute.

Contact me at: S.D.Jacka at warwick dot ac dot uk

PhDs

I am always looking for new, good PhD students in any of the areas described above. To find out more, please contact me. Here, one of my recent students talks about their work in 60 seconds.

Current PhD students

Sebastian Armstrong

Jun Maeda

Dominic Norgilas

Kevin Engelbrecht

Recent PhDs

Dejan Siraj

Adriana Ocejo

Amogh Deshpande

Matija Vidmar

Preprints

Saul Jacka and Dominic Norgilas On the compensator in the Doob-Meyer decomposition of the Snell envelope

Saul Jacka and Matija Vidmar, On the informational structure in optimal dynamic stochastic control

Saul Jacka and Adriana Ocejo, On the regularity of American options with regime-switching uncertainty

Saul Jacka, Minimising the time to reach a target and return

Saul Jacka, Seb Armstrong and Abdel Berkaoui, On representing and hedging claims for coherent risk measures.

Saul Jacka and Abdel Berkaoui, On decomposing risk in a financial-intermediate market and reserving.

Recent Publications

Saul D. Jacka and Aleksandar Mijatović, On the policy improvement algorithm in continuous time, Stochastics, 89(1), (2017)

Aleksandar Mijatovic, Matija Vidmar and Saul Jacka, Markov chain approximations to scale functions of Levy processes, Stoch. Proc. & Appl., 125 (10), 3932-3957 (2015)

Saul Jacka and Amogh Deshpande, Game-theoretic approach to risk-sensitive benchmarked asset management, Risk and Decision Analysis, 5 (4), 163-176 (2015)

Aleksandar Mijatovic and Saul Jacka, Coupling and tracking of regime-switching martingales, EJP 20, Article 38, 1-39 (2015)

Saul Jacka, Aleksandar Mijatovic and Dejan Siraj, Mirror and synchronous couplings of Geometric Brownian motion, Stochastic Processes and their Applications, 124, 1055-1069 (2014)

Sigurd Assing, Saul Jacka, Adriana Ocejo, Monotonicity of the value function for a two-dimensional optimal stopping problem, Ann. Appl. Prob., 24, 1554-1584 (2014).

Aleksandar Mijatovic, Matija Vidmar and Saul Jacka, Markov chain approximations for transition densities of Levy processes, EJP 19, Article 7, 1-37 (2014)

Saul Jacka, A simple proof of Kramkov's result on uniform supermartingale decompositions. Stochastics 84, 599-602 (2012)

Saul Jacka, Peter Windridge and Jon Warren, Minimising the time to a decision. Ann. Appl. Prob. 21, 1795-1826 (2011)

Saul Jacka, Markov chains conditioned never to wait too long at the origin J. Appl. Probab. 46, 812-826 (2009)

Saul Jacka and Stephen Connor, Optimal co-adapted coupling for the symmetric random walk on the hypercube, J. Appl. Probab. 45, 703-713 (2008)

Saul Jacka and Marcus Sheehan, The noisy veto-voter model: a Recursive Distributional Equation on [0,1]. J. Appl. Probab. 45, 670-688 (2008)

Saul Jacka, Abdel Berkaoui and Jon Warren, No arbitrage and closure results for trading cones with transaction costs. Finance & Stochastics12, 583-600 (2008)

Saul Jacka and Jon Warren, Random orderings of the integers and card shuffling Stoch. Proc. and Appl. 117, 708-719 (2007)

Saul Jacka and Abdel Berkaoui, On the density of properly maximal claims in financial markets with transaction costs. Ann. Appl. Prob. 17 (2), 716-740 (2007)

Saul Jacka, Zorana Lazic and Jon Warren, 'Conditioning an additive functional of a Markov chain to stay non-negative I: survival for a long time'. Adv. Appl. Prob . 37 (4), 1015-1034 (2005)

Saul Jacka, Zorana Lazic and Jon Warren, 'Conditioning an additive functional of a Markov chain to stay non-negative II: hitting a high level'. Adv. Appl. Prob. 37 (4), 1035-1055 (2005)

K Hamza, S D Jacka & F C Klebaner,'The EMM conditions in a general model for interest rates'. Adv. Appl. Prob . 37 (2), 415-434 (2005)

S D Jacka & R Tribe, 'Comparisons for measure valued processes with interactions'. Ann. Probab . 31, 1679-1712 (2003)

S D Jacka, 'Avoiding the origin: a finite-fuel stochastic control problem'. Ann. Appl. Prob . 12, 1378-1389 (2002)

S D Jacka & J Warren 'Examples of convergence and non-convergence of Markov chains conditioned not to die'. Elec. J. Prob . 7 No. 1 (2002)

S D Jacka & J C Croft, 'The Hausdorff dimension of some snowflake-like recursive constructions'. Fractals 10, 199-208 (2002)

Some older publications (which might still be interesting)

S D Jacka and G O Roberts 'On strong forms of weak convergence' Stoch. Proc. & Appl. 67, 41-53 (1997)

S D Jacka 'A martingale representation result and an application to incomplete financial markets'. Math. Finance 2, 23-34 (1992)

S D Jacka 'Optimal stopping and the American put'. Math. Finance 1(2), 1-14 (1991)

S D Jacka 'A note on the good lambda inequalities'. Sem. de Prob. XXIII 57-65, LNM 1372, Springer (1989)

Some lecture notes

The art of stochastic control

Optimal stopping and control-applications

Some talks

Information-dependent control (a talk given at Liverpool)

Policy Improvement (a talk given at the Academy of Sciences and Humanities, Oslo)

Coupling and convergence (a talk for OxWaSP)

The problems of Statistics (this is the text of a talk I gave in 2003 to civil service statisticians).

Shuttling a diffusion (a talk at UBC Vancouver).

Optimal stopping with stochastic volatility (a talk at King's College London)

The veto-voter model ( a talk at Cambridge).

(Monetary) Risk Measures (an introductory talk at Warwick suitable for undergraduates)

Prof Jacka